Yesterday I started my third - and hopefully final - type of antibiotic. I am now taking azithromycin, a newer drug related to the one I have just stopped. This one is stronger and has more bio-availability (see the things you have to learn and understand when your Mum's a pharmacist and goes to Dr appointments with you... I'd rather learn it than sit in the appointment and have everything pass over my head... although it still does that sometimes!) Anyway... basically that means I get the same, or better, abx action from only one dose a day. This is very pleasing to me - no more eating at midnight and 6am... just one tablet, at dinnertime. Easy. So hopefully that will really help my stomach and prevent it getting irritated again. The newer drug has fewer gastrointestinal side effects too so that should all help.
So I started taking it yesterday and then last night my legs got sore and I started feeling sick again. Reactions I have experienced on abx and herbal abx and I associate with herx reactions. Today I felt sick most of the day, managed to go out with the use of anti-nausea tablets but eating, even when I felt hungry, made me feel nauseous again. I hope this is just a temporary thing... I have finally got my weight at a number I am happy with. I really don't want to lose more weight again because I can't eat.... I am 18 pounds heavier than I was a year ago and my size 0 clothes are all fitting me very nicely right now!
There was a bit of a debate over whether or not I should go back on abx now. If I wasn't planning to go home in the summer and go back to uni it is likely I would have waited another couple of months as my Dr suggested, although he realises my circumstances are a little unusual. I decided I would much rather make sure I'm as well as I can be when I start my PhD in September rather than messing about with abx again then. He understands this and is happy for me to do that just now and then we will re-evaluate when I see him again when I come over to visit my parents at xmas.
So now that I seem to be having herx-type reactions again I feel quite glad that I have started them because the fear is always that if the Lyme infection is still there, it will gain strength and some work will have to be repeated to get rid of it. I was afraid waiting another couple of months might take me back too many steps again so in a way the herx reactions make me think this is the right decision - that the abx are getting to work right away and there is (unfortunately) stuff for them to do. There is really no way to know though.... so frustrating.
Anyway, I also have new sleeping tablets and they seem to be working. It is just before 1am and I can feel myself dropping off, so I'm going to take advantage of that! Hope I get a good night's sleep!
"To sleep, perchance to dream....."